# SDR 2022FA0000318

- Difficulty date: June 29, 2022
- Submitted: June 29, 2022
- Operation: General aviation
- Aircraft: N461MC
- Make and model: Lear 60LEAR
- Aircraft serial: 60284
- Aircraft time: 6,172 hours, 4,168 cycles
- System (JASC): 3620 · Pneumatic Indicating System
- Part: Mixing Valve
- Part number: 1H1069
- Part serial: 12AN57
- Condition: Intermittent
- Location: Zone 400
- Stage of operation: CL
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: A

## Discrepancy

ON SATURDAY 6-25-22, LEAR 60-284, N461MC WAS DEPARTING KAUS HEADING TO KELP, SHORTLY AFTER TAKEOFF THE CREW NOTICED DUAL BLEED AIR LIGHTS ILLUMINATED INDICATING HIGH TEMPERATURE IN THE TAIL SECTION, THE CAPTAIN REDUCED POWER, THE CREW THEN THOUGHT THEY NOTICED A LIGHT SMOKE SMELL. THEY THEN CONTACTED ATC TO RETURN TO KAUS. THE AIRCRAFT WAS LANDED SAFELY BACK AT KAUS. ATI JET MAINTENANCE WAS DISPATCHED TO AUS TO INSPECT THE AIRCRAFT. THE TAIL SECTION WAS ACCESSED TO CHECK FOR ANY BLEED AIR LEAKS WHICH WOULD TURN THE DUAL BLEED LIGHTS ON. THE ENGINES WERE RUN UP TO FULL POWER SEVERAL TIMES - NO LEAKS WERE NOTED AND THE BLEED AIR LIGHTS DID NOT ILLUMINATE. THE AIRCRAFT WAS THEN FLOWN TO ELP WITH NO ISSUES. THE COWLINGS WERE LOWERED TO CHECK TO BLEED AIR MIXING VALVE FUNCTIONS. THE ENGINES WERE RUN UP TO FULL POWER AGAIN THE RH MIXING VALVE DID NOT TRANSITION AT THE RIGHT TIME 1 OUT OF THE THREE FULL POWER RUNS. THE VALVE STAYED IN HIGH PRESSURE LONGER THAN IT SHOULD HAVE. THE BLEED LIGHTS STILL DID NOT ILLUMINATE. THE MIXING VALVE WAS REPLACED AND ENGINE RUNS COMPLETED - ALL INDICATIONS WERE NORMAL. A TEST FLIGHT WAS ALSO COMPLETED WITH NO ISSUES/DISCREPANCIES.
